MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL 12MM RSP

ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL 12MM RSP
Catalog Number 506-00-012
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to loosening of the humeral stem from previous fracture repair.The surgeon removed and put in a size 12 revision stem and size 40 head.He also implanted a size 40 socket shell insert and neutral socket shell.
 
Additional Manufacturer Narrative
The reason for this revision surgery was loosening of the humeral stem from previous fracture repair.The length of the in-vivo service was 9.3 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason of the loosening.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL 12MM RSP
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5523021
Report Number1644408-2016-00166
Device Sequence Number963759
Product Code KWS
UDI-Device Identifier00888912024402
UDI-Public(01)00888912024402
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Catalogue Number506-00-012
Device Lot Number53800918
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2016
Supplement Report FDA Received Date07/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR